Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Amarillo, TX

May 19, 201312 counties in Texas

NWS Amarillo, TX issued this red flag warning at May 19, 2013, 4:18 AM CDT for 12 counties in Texas. It took effect at May 19, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2013, 4:18 AM CDT (09:18 UTC)
In effect from
May 19, 2013, 1:00 PM CDT
Expired
May 19, 2013, 9:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5739 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WWUS84 KAMA 190918
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
418 AM CDT SUN MAY 19 2013

TXZ011-012-016-017-192100-
/O.NEW.KAMA.FW.W.0008.130519T1800Z-130520T0200Z/
/O.NEW.KAMA.FW.A.0004.130520T2000Z-130521T0200Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
418 AM CDT SUN MAY 19 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN AND SOUTHERN TEXAS PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWESTERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH...
  RANDALL.

* WIND:WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. MONDAY
  AFTERNOON 20-FOOT WINDS ARE EXPECTED TO BE FROM THE WEST AT 20 TO
  25 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15
  PERCENT. ON MONDAY MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO
  BETWEEN 10 AND 15 PERCENT. 

* TIMING:CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. CRITICAL
  FIRE WEATHER CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON
  AND PERSIST INTO MONDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ001-006-007-013-014-018>020-192100-
/O.NEW.KAMA.FW.W.0008.130519T1800Z-130520T0200Z/
DALLAM-HARTLEY-MOORE-CARSON-GRAY-ARMSTRONG-DONLEY-COLLINGSWORTH-
418 AM CDT SUN MAY 19 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN AND SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING.

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...CARSON...
GRAY...ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND:WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
649 
WWUS84 KAMA 192043
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT SUN MAY 19 2013

TXZ011-012-016-017-200200-
/O.CAN.KAMA.FW.A.0004.130520T2000Z-130521T0200Z/
/O.CON.KAMA.FW.W.0008.000000T0000Z-130520T0200Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
343 PM CDT SUN MAY 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
SOUTHERN TEXAS PANHANDLE... 
...FIRE WEATHER WATCH FOR THE SOUTHWEST TEXAS PANHANDLE FOR MONDAY IS
CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH FOR MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
9 PM CDT THIS EVENING.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH...
  RANDALL. 

* WIND: WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. WINDS ON MONDAY
  ARE EXPECTED TO REMAIN LESS THAN 20 MPH...THUS THE FIRE WEATHER
  WATCH HAS BEEN CANCELLED.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15
  PERCENT. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ001-006-007-013-014-018>020-200200-
/O.CON.KAMA.FW.W.0008.000000T0000Z-130520T0200Z/
DALLAM-HARTLEY-MOORE-CARSON-GRAY-ARMSTRONG-DONLEY-COLLINGSWORTH-
343 PM CDT SUN MAY 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
SOUTHERN TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...CARSON...
  GRAY...ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER 
  GUSTS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 
  PERCENT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
  EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

KB/ANDRADE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 11:18 PM CDT, 5 hours earlier.

Area forecast discussion, May 18, 11:18 PM CDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1118 PM CDT SAT MAY 18 2013

.AVIATION...
WEST WINDS IN THE 10 TO 15 KNOT RANGE TONIGHT WILL INCREASE INTO 15
TO 20 KNOT RANGE WITH HIGHER GUSTS BY MID MORNING SUNDAY. WINDS WILL
THEN DECREASE BACK TO AROUND 10 KNOTS AGAIN SUNDAY EVENING. WINDS
WILL SWITCH MORE TO THE NORTHWEST AT GUY AS A COLD FRONT APPROACHES. SKIES
WILL REMAIN VFR WITH ONLY MID LEVEL CLOUDS MOVING ACROSS.

&&

.PREV DISCUSSION... /ISSUED 838 PM CDT SAT MAY 18 2013/

UPDATE...
AREA OF THUNDERSTORMS THAT MOVED OVER THE EASTERN OK PANHANDLE AND
NORTHEASTERN TX PANHANDLE HAVE MOVED EAST OF THE AREA. WITH THE LOSS
OF DIURNAL HEATING AND DIMINISHING INSTABILITY...DO NOT EXPECT
ADDITIONAL STORMS TO AFFECT THE FAR EASTERN ZONES. THUS HAVE GONE AND
CANCELLED TORNADO WATCH 171 THAT WAS IN EFFECT UNTIL 11 PM CDT. HAVE
ALSO REMOVED POPS FOR TONIGHT. REMAINDER OF THE FORECAST IS ON TRACK
SO ONLY MINOR GRID ADJUSTMENTS WERE NEEDED. UPDATED FORECAST HAS BEEN
SENT.

CLK

PREV DISCUSSION... /ISSUED 644 PM CDT SAT MAY 18 2013/

AVIATION...
FOR THE 00Z TAFS...GUSTY SOUTH AND SOUTHWEST WINDS WILL DECREASE WITH
THE SETTING SUN AND THEN THEY WILL TURN MORE WESTERLY BY LATE EVENING
AS A SURFACE TROUGH MOVES THROUGH THE REGION. ANY THUNDERSTORMS
TONIGHT ARE EXPECTED TO STAY EAST OF THE TAF SITES. WESTERLY WINDS
WILL PICK UP ON SUNDAY INTO THE 15 TO 20 KNOT RANGE WITH HIGHER
GUSTS. SKIES WILL REMAIN VFR WITH ONLY MID AND HIGH LEVEL CLOUDS
MOVING ACROSS.

GOEHRING

PREV DISCUSSION... /ISSUED 633 PM CDT SAT MAY 18 2013/

DISCUSSION...
STORMS BLOWING UP IN FAR ERN COUNTIES IN CLOSE PROXIMITY TO SFC
DRYLINE LATE THIS AFTERNOON...WITH TORNADO WATCH 171 IN EFFECT UNTIL
11 PM THIS EVENING. KEPT POPS IN THRU THE EVENING HOURS IN THAT AREA.
REMAINDER OF FCST AREA SHOULD BE PRECIP FREE TONIGHT.

UPPER LEVEL LOW RESPONSIBLE FOR TODAYS TSTMS WILL HEAD INTO THE CNTRL
PLAINS STATES SUN AND MON WITH MINOR EMBEDDED IMPULSES ROTATING
ACROSS SRN HIGH PLAINS. RETAINED SLGT CHC POPS FAR NRN COUNTIES FOR
SUN AFTERNOON TO ACCOUNT FOR ONE SUCH DISTURBANCE. HOWEVER...MOST
MODELS ARE DRY OR KEEP MAIN PRECIP SHIELD NORTH OF FCST AREA BECAUSE
OF TOO MUCH WESTERLY FLOW. DITTO FOR MON AFTERNOON AND NIGHT. DECIDED ON
A COMPROMISE BETWEEN MODEL QPF SOLUTIONS BY RESTRICTING SLGT CHC POPS
TO NRN ZONES ONLY.

TUE THRU WED SHOULD BE DRY ACROSS TX AND OK PNHDLS AS THE UPPER LOW
HEADS EWD AND AWAY FROM THE REGION. UA PATTERN AMPLIFIES LATER NEXT
WEEK WITH SOME SEMBLANCE OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE
MOVG ACROSS SRN PLAINS TUE THRU THURSDAY. HAVE RETAINED SLGT CHC POPS
THU AND THU NIGHT ACROSS THE FCST AREA AT THIS TIME. HOWEVER...IF
UPPER RIDGE AXIS REMAINS OVERHEAD LONGER AS PER SOME MODEL
SOLUTIONS...THEN POPS CHANCES WILL BE REDUCED. ALSO KEPT IN SLGT CHC
POPS FRI INTO NEXT SATURDAY AS PER COMPROMISE BETWEEN GFS AND
ECMWF. AGAIN...IF RIDGE AXIS HOLDS ON LONGER OVER OUR FCST AREA THAN
PROGGED...POP THREAT WOULD BE REDUCED. TIME WILL TELL.

ANDRADE

FIRE WEATHER...
RED FLAG CONDITIONS WILL PERSIST IN THE RED FLAG WARNING AREA UNTIL
AROUND SUNSET THIS EVENING. ELEVATED TO MARGINALLY CRITICAL FIRE
WEATHER CONDITIONS WILL LIKELY RETURN SUNDAY TO THE SOUTHERN TEXAS
PANHANDLE DUE TO WEST WINDS OF 15 TO 25 MPH ALONG WITH FORECAST
MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. ELEVATED FIRE
WEATHER CONDITIONS WILL ALSO BE POSSIBLE MONDAY ACROSS THE SOUTHWEST
AND SOUTH CENTRAL TEXAS PANHANDLE. NEITHER ELEVATED NOR CRITICAL FIRE
WEATHER CONDITIONS ARE ANTICIPATED FROM TUESDAY THROUGH NEXT SATURDAY
AT THIS TIME.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/05
Hazardous weather outlook, May 18, 10:05 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1005 PM CDT SAT MAY 18 2013

OKZ001>003-TXZ001>020-191100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1005 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
SUNDAY ACROSS THE SOUTHERN TEXAS PANHANDLE DUE TO WEST WINDS OF 15
TO 25 MPH ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10
TO 15 PERCENT.

ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR MONDAY ACROSS THE SOUTHWEST
AND SOUTH CENTRAL TEXAS PANHANDLE DUE TO WEST WINDS OF 15 TO 20 MPH
AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND
EXTREME NORTHEAST TEXAS PANHANDLE SUNDAY AFTERNOON...AND THEN ACROSS
THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE MONDAY
AFTERNOON AND NIGHT. ANY STORMS THAT FORM ON THESE TWO DAYS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

THUNDERSTORMS MAY OCCUR THURSDAY THROUGH FRIDAY ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES. IF STORMS FORM...THEY ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND MONDAY.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:14 PM CDTSpecial Weather StatementAMACollingsworth31 min
May 19, 4:18 AM CDTFire Weather WatchAMADeaf Smith, Oldham, Potter, Randall11 hr
May 19, 3:46 PM CDTSpecial Weather StatementAMAHansford44 min

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.